Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 3, NWS Midland/Odessa, TX

August 20, 2022Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 20, 2022, 8:00 AM CDT for Presidio County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2022, 8:00 AM CDT (13:00 UTC)
Expired
Aug 21, 2022, 8:01 AM CDT
In force
24 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:09 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 20, 6:09 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
609 AM CDT Sat Aug 20 2022

...New AVIATION...

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 246 AM CDT Sat Aug 20 2022

More rain is on the way as low pressure over NM helps advect
monsoonal moisture into West Texas and the Panhandle this
afternoon. With ample mid level moisture and lift over much of the
CWA, we can expect numerous showers and thunderstorms beginning
early afternoon. The best chances for precipitation will be across
the west and the Davis Mountains, however, any storms that
develop today will be capable of heavy rainfall leading to some
flash flooding. Areas that have seen decent precipitation the past
several days will be at a greater risk for additional flooding
this afternoon. Model soundings show PW values of 1.5-1.75" across
much of SE New Mexico and down into the Davis Mts, so have gone
ahead and extended out the Flood Watch through 00z for the
aforementioned locations. The upper low will move eastward on
Sunday, with the greatest precipitation chances as well as highest
flood threat shifting to the northern and eastern Permian Basin.
A Flood Watch will likely be needed Sunday afternoon and evening.

Temperatures today will be slightly cooler than yesterday, with
70s across the west, 80s through the central CWA, and 90s across
the east. Sunday's highs will be a degree or two cooler with ample
cloud cover.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 246 AM CDT Sat Aug 20 2022

Sunday night a weak cold front over the South Plains will drop
south into the Permian Basin. All models are showing this boundary
will serve as a focus for convective initiation as it moves across
the CWA on Monday. Healthy PWATs near 1.5" will continue the
threat for heavy rain and at least isolated flooding into Monday
night. Afterward a weak upper ridge develops over the western
United States and moves east towards eastern New Mexico and West
Texas. Heights are not impressive but subsidence will be enough to
begin a drying trend that will see PWATs drop to levels closer to
climatology. Increasing subsidence will also reduce the coverage
of showers and storms to more isolated or widely scattered in
coverage. NBM guidance appears too high and have adjusted lower
beyond Tuesday to better align with model consensus QPF output.

The moisture, rain, and associated cloud cover will keep
temperatures below normal in the extended forecast with highs
generally holding to the 80s. Monday should be the coolest day for
much of the CWA with the arrival of the cold front before
temperatures slowly rebound late in the week.

Hennig

&&

.AVIATION...
(12Z TAFS)
Issued at 606 AM CDT Sat Aug 20 2022

Low CIGS this morning at KCNM and KHOB with OVC015, VFR elsewhere.
-SHRA and -RA will continue this morning with more widespread TSRA
 this afternoon. Timing/location of storms remain too uncertain to
 include in TAFs with just -SHRA included in KCNM, KHOB, KINK, and
 KPEQ at this time. Low CIGS will continue through much of the
 TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               91  73  89  71 /  40  50  70  60
Carlsbad                 81  68  84  67 /  90  70  60  50
Dryden                   93  74  92  73 /  10  20  50  50
Fort Stockton            90  70  87  70 /  50  50  70  60
Guadalupe Pass           74  64  77  63 /  90  70  60  50
Hobbs                    81  68  84  66 /  80  80  60  50
Marfa                    83  62  82  62 /  80  50  70  60
Midland Intl Airport     89  72  88  70 /  50  70  60  60
Odessa                   88  74  88  72 /  50  70  60  60
Wink                     87  72  88  70 /  70  70  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for Davis Mountains-Davis
     Mountains Foothills-Eastern Culberson County-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Marfa Plateau-Van Horn and Highway 54 Corridor.

NM...Flood Watch through this evening for Central Lea County-Eddy
     County Plains-Guadalupe Mountains of Eddy County-Northern
     Lea County-Southern Lea County.

&&

SHORT TERM...88
LONG TERM....10
AVIATION...88
Hazardous weather outlook, Aug 20, 4:24 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
424 AM CDT Sat Aug 20 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-210930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
424 AM CDT Sat Aug 20 2022 /324 AM MDT Sat Aug 20 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Thunderstorms are likely this afternoon and tonight across Southeast
New Mexico, southward to the Davis Mountains and across the Marfa
Plateau, with a chance of storms across the remainder of the area.
The main concern with these storms will be locally heavy rain that
could produce flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are likely each day through Tuesday and may produce
heavy rainfall which could result in flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:09 PM CDTAreal Flood AdvisoryMAFLoving, Winkler3 hr
Aug 19, 8:16 PM CDTSpecial Weather StatementMAFLoving44 min
Aug 19, 8:21 PM CDTFlash Flood WarningMAFLoving, Winkler54 min
Aug 19, 9:04 PM CDTFlash Flood WarningMAFCulberson, Loving, Reeves3 hr
Aug 19, 9:12 PM CDTFlash Flood WarningMAFLoving3 hr
Aug 20, 8:29 AM CDTAreal Flood AdvisoryMAFGaines4 hr
Aug 20, 10:41 AM CDTFlash Flood WarningMAFCulberson6 hr
Aug 20, 2:41 PM CDTRiver Flood WarningMAFBrewster39 hr
Aug 20, 3:45 PM CDTSpecial Weather StatementMAFBrewster45 min
Aug 20, 3:56 PM CDTAreal Flood AdvisoryMAFMidland3 hr
Aug 20, 4:22 PM CDTFlash Flood WarningMAFCulberson113 min
Aug 20, 6:34 PM CDTFlash Flood WarningMAFMidland3 hr
Aug 20, 3:23 PM CDTFlash Flood Warning Considerable damage threatMAFEddy3 hr
Aug 20, 4:48 PM CDTSpecial Weather StatementMAFLea42 min
Aug 20, 5:18 PM CDTFlash Flood WarningMAFEddy, Lea57 min
Aug 20, 5:28 PM CDTSpecial Weather StatementMAFLea47 min
Aug 20, 6:57 PM CDTAreal Flood AdvisoryMAFLea2 hr

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.